Alert archive / California / Frost Advisories in 2011
Frost Advisory 28, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Sep 25, 2011, 9:40 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Sep 26, 2011, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 9:40 AM PDT (16:40 UTC)
- In effect from
- Sep 26, 2011, 2:00 AM PDT
- Expired
- Sep 26, 2011, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS76 KMFR 251640 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 940 AM PDT SUN SEP 25 2011 ORZ029>031-260045- /O.UPG.KMFR.FZ.A.0016.110926T0900Z-110926T1500Z/ /O.NEW.KMFR.FR.Y.0028.110926T0900Z-110926T1500Z/ /O.NEW.KMFR.FZ.W.0019.110926T0900Z-110926T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 940 AM PDT SUN SEP 25 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE MID TO UPPER 20S ACROSS NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY. OTHER PARTS OF THE KLAMATH BASIN AND SURROUNDING AREAS WILL SEE LOW TEMPERATURES IN THE LOWER 30S. * TIMING...THE COLDEST AREAS WILL SEE TEMPERATURES DROP BELOW FREEZING AT AROUND 1 AM MONDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER IN THE FREEZE WARNING. ALSO...KLAMATH FALLS...ALTAMONT...AND LAKEVIEW IN THE FROST ADVISORY. * IMPACTS...COLD CONDITIONS TONIGHT COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-085-260045- /O.NEW.KMFR.FR.Y.0028.110926T0900Z-110926T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 940 AM PDT SUN SEP 25 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. * TEMPERATURE...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE LOW 30S ACROSS SOUTHERN MODOC COUNTY AND PORTIONS OF EASTERN SISKIYOU COUNTY. * LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTURAS...MCCLOUD. * IMPACTS...FROST CONDITIONS TONIGHT COULD KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK
4 follow-up statements
473 WWUS76 KMFR 252121 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PDT SUN SEP 25 2011 ORZ029>031-261030- /O.CON.KMFR.FZ.W.0019.110926T0900Z-110926T1500Z/ /O.CON.KMFR.FR.Y.0028.110926T0900Z-110926T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 221 PM PDT SUN SEP 25 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. * TEMPERATURES...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE MID TO UPPER 20S ACROSS NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY. OTHER PARTS OF THE KLAMATH BASIN AND SURROUNDING AREAS WILL SEE LOW TEMPERATURES IN THE LOWER 30S. * TIMING...THE COLDEST AREAS WILL SEE TEMPERATURES DROP BELOW FREEZING AT AROUND 1 AM MONDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER IN THE FREEZE WARNING. ALSO... KLAMATH FALLS...ALTAMONT...AND LAKEVIEW IN THE FROST ADVISORY. * IMPACTS...COLD CONDITIONS TONIGHT INTO MONDAY MORNING COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-085-261030- /O.CON.KMFR.FR.Y.0028.110926T0900Z-110926T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 221 PM PDT SUN SEP 25 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. * TEMPERATURE...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE LOW 30S ACROSS SOUTHERN MODOC COUNTY AND PORTIONS OF EASTERN SISKIYOU COUNTY. * LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTURAS...MCCLOUD. * IMPACTS...FROST CONDITIONS TONIGHT INTO MONDAY MORNING COULD KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK
112 WWUS76 KMFR 261016 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT MON SEP 26 2011 ORZ029>031-261500- /O.CON.KMFR.FZ.W.0019.000000T0000Z-110926T1500Z/ /O.CON.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 316 AM PDT MON SEP 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE MID TO UPPER 20S ACROSS NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY. OTHER PARTS OF THE KLAMATH BASIN AND SURROUNDING AREAS WILL SEE LOW TEMPERATURES IN THE LOWER 30S. * TIMING...THE COLDEST AREAS WILL SEE TEMPERATURES DROP BELOW FREEZING AT AROUND 1 AM MONDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER IN THE FREEZE WARNING. ALSO... KLAMATH FALLS...ALTAMONT...AND LAKEVIEW IN THE FROST ADVISORY. * IMPACTS...COLD CONDITIONS TONIGHT INTO MONDAY MORNING COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-085-261500- /O.CON.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 316 AM PDT MON SEP 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE LOW 30S ACROSS SOUTHERN MODOC COUNTY AND PORTIONS OF EASTERN SISKIYOU COUNTY. * LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTURAS...MCCLOUD. * IMPACTS...FROST CONDITIONS TONIGHT INTO MONDAY MORNING COULD KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
754 WWUS76 KMFR 261019 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 319 AM PDT MON SEP 26 2011 ORZ029>031-261500- /O.CON.KMFR.FZ.W.0019.000000T0000Z-110926T1500Z/ /O.CON.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 319 AM PDT MON SEP 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL ALLOW LOW TEMPERATURES MONDAY MORNING TO DIP INTO THE MID TO UPPER 20S ACROSS NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY. OTHER PARTS OF THE KLAMATH BASIN AND SURROUNDING AREAS WILL SEE LOW TEMPERATURES IN THE LOWER 30S. * TIMING...THE COLDEST AREAS WILL SEE TEMPERATURES BELOW FREEZING UNTIL 8 AM PDT THIS MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER IN THE FREEZE WARNING. ALSO... KLAMATH FALLS...ALTAMONT...AND LAKEVIEW IN THE FROST ADVISORY. * IMPACTS...COLD CONDITIONS EARLY THIS MORNING COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-085-261500- /O.CON.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 319 AM PDT MON SEP 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE...CLEARING SKIES FOLLOWING THE COLD FRONT PASSAGE WILL RESULT IN TEMPERATURES IN THE LOW 30S ACROSS SOUTHERN MODOC COUNTY AND PORTIONS OF EASTERN SISKIYOU COUNTY. * LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTURAS...MCCLOUD. * IMPACTS...FROST CONDITIONS TONIGHT INTO MONDAY MORNING COULD KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
545 WWUS76 KMFR 261450 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 750 AM PDT MON SEP 26 2011 ORZ029>031-261600- /O.EXP.KMFR.FZ.W.0019.000000T0000Z-110926T1500Z/ /O.EXP.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 750 AM PDT MON SEP 26 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING AT MOST LOCATIONS. $$ CAZ082-084-085-261600- /O.EXP.KMFR.FR.Y.0028.000000T0000Z-110926T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 750 AM PDT MON SEP 26 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING AT MOST LOCATIONS. $$ SK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Sep 25, 8:20 AM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 25, 8:20 AM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
820 AM PDT SUN SEP 25 2011
.DISCUSSION...FORECAST IS ON TRACK THIS MORNING...SO NO UPDATES ARE
NECESSARY. MANY RESIDENTS FROM THE CASCADES WESTWARD ARE WAKING UP
THIS MORNING TO LIGHT RAIN ASSOCIATED WITH THE FIRST COLD FRONT OF
THE COOL SEASON. RAINFALL AMOUNTS THUS FAR RANGE FROM ONE INCH AT
RED MOUND IN CURRY COUNTY TO TWO TENTHS OF AN INCH IN COOS
COUNTY...TO JUST A HUNDREDTH OF AN INCH IN THE ROGUE VALLEY.
CONDITIONS WILL BE DRYING OUT LATER TODAY...WITH ANY LINGERING
SHOWERS MOST LIKELY NORTH OF THE UMPQUA DIVIDE AND OVER THE
CASCADES. WITH THAT SAID...AFTERNOON FORECAST SOUNDINGS INDICATE LOW
LEVEL INSTABILITY REMAINS OVER MUCH OF THE REGION SO A SHOWER IS
POSSIBLE MOST PLACES THIS AFTERNOON...AND FORECAST REFLECTS THIS. IT
WILL BE ANOTHER BLUSTERY DAY ON THE EAST SIDE WITH SOUTHWEST WINDS
GUSTING TO NEAR 35 MPH.
THE MAIN IMPACT TONIGHT WILL BE THE COOL TO COLD TEMPERATURES BEHIND
THE FRONT. THE MORNING MEDFORD BALLOON SOUNDING REGISTERED MORE THAN
15 DEGREES F OF COOLING AT 5000 FEET...AND THIS TRANSLATES TO
EXPECTED HIGH TEMPERATURES NEAR 70 ON THE EST SIDE AND 60 ON THE
EAST SIDE. TONIGHT...THE COOLING AIR MASS WILL ACT IN CONCERT WITH
PARTIAL CLEARING AND LIGHTER WINDS ON THE EAST SIDE TO CAUSE FROST
AND FREEZE CONDITIONS. A FREEZE WATCH HAS BEEN ISSUED FOR THIS
POTENTIAL AND WILL BE FINE TUNING AREAS FOR FREEZE WARNING AND FROST
ADVISORY PRODUCTS TODAY.
FOR ANYONE PLANNING TO VISIT THE COAST THIS WEEK...A LONG PERIOD LARGE
SWELL WILL HIT THE COAST LATE MONDAY NIGHT INTO TUESDAY...RESULTING
IN LARGE BREAKERS. THESE WAVES WILL HAVE THE POTENTIAL TO WASH
OVER JETTIES AND RUN UP THE BEACH FARTHER THAN TYPICAL SO
BEACHGOERS SHOULD USE EXTRA CAUTION.
SEE THE PREVIOUS DISCUSSION BELOW FOR DETAILS ON THE NEXT FRONT TO
AFFECT THE AREA MONDAY INTO TUESDAY.
&&
.AVIATION...THE COLD FRONT PASSAGE HAS DROPPED THE FREEZING LEVEL
BY ABOUT 5000 FEET IN THE PAST 24 HOURS ACROSS THE FORECAST AREA.
PLENTY OF MOISTURE ACROSS THE AREA IS CAUSING MOUNTAINS TO BE
OBSCURED FROM THE CASCADES WESTWARD. THESE CONDITIONS WILL IMPROVE
BY THIS EVENING. ALONG THE COAST TERMINALS WILL HAVE MAINLY VFR
CONDITIONS TODAY WITH THE POTENTIAL OF BRIEF MVFR CEILINGS DURING
SHOWERS. INLAND...TERMINALS WILL HAVE VFR CONDITIONS THROUGH
TODAY. TURBULENCE WILL CONTINUE TO BE SIGNIFICANT TODAY...PEAKING
IN THE AFTERNOON WITH GUSTY SOUTHWEST WINDS EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 239 AM PDT SUN SEP 25 2011/
DISCUSSION...TWO FRONTAL SYSTEMS WILL AFFECT THE FORECAST AREA
OVER THE NEXT COUPLE OF DAYS. THE FIRST IS A COLD FRONT THAT IS
CURRENTLY ON SHORE AND PRODUCING LOCALLY MODERATE RAIN OVER CURRY
AND JOSEPHINE COUNTIES. THE FRONT WILL SLOWLY PUSH INLAND OVER THE
NEXT FEW HOURS AND WEAKEN ALONG THE WAY. BEYOND THE COASTAL
RANGE...RAINFALL AMOUNTS WILL BE VERY LIGHT...LESS THAN 0.05 INCH.
DO NOT EXPECT ANY THUNDERSTORMS IN THE FORECAST AREA. ALL
INSTABILITY IS STAYING MUCH FURTHER NORTH. LIFTED INDEX OVER THIS AREA
IS WELL ABOVE ZERO.
THE EXITING FRONT LATER SUNDAY NIGHT WILL BRING COOLER AIR AND
CLEARING SKIES FOR AREAS EAST OF THE CASCADES. AREAS OF FROST AND
BELOW FREEZING TEMPERATURES WILL COME. A FREEZE WATCH IS ISSUED
FOR THE AREAS THAT WILL GO BELOW FREEZING. LOCATIONS SURROUNDING THE
FREEZE AREA WILL BE SUSCEPTIBLE TO FROST.
THE SECOND SYSTEM WILL COME IN AS A WARM FRONT LATE MONDAY AND
INTO TUESDAY. THE FRONT WILL STALL OUT OVER SOUTHWEST OREGON AND
DISSIPATE BY TUESDAY EVENING. THE MAJORITY OF THE RAINFALL FROM
THIS FRONT WILL BE CONFINED TO THE COAST AND UMPQUA BASIN.
THE REX BLOCK OVER THE CENTER PART OF THE NATION HAS SHIFTED THE
RIDGE AXIS OF THE BLOCK EASTWARD. THIS SHIFT HAS BROUGHT THE
SOUTHWESTERLY FLOW TO THE PACIFIC NORTHWEST THAT OPENED THE DOOR
TO THE SYSTEMS. TYPICALLY THESE BLOCKING PATTERNS ARE VERY STABLE
AND CAN PERSIST FOR MANY DAYS. THIS ONE IS NOT SO STRONG AND WILL
BEGIN TO BREAK DOWN AROUND MID WEEK. WITH THAT BREAK DOWN THE FLOW
INTO THE PACIFIC NORTHWEST TURNS MORE ZONAL. INITIALLY A FLAT
RIDGE DEVELOPS OVER THE AREA BUT BY THE END OF THE WEEK ANOTHER
SUBSTANTIAL SYSTEM COULD DEVELOP. THERE IS MUCH DISAGREEMENT
BETWEEN THE GUIDANCE MODELS FOR THAT TIME SO THE EXACT TIMING AND
INTENSITY OF ANY SYSTEMS IS A BIT UP IN THE AIR. THE TREND IS
THERE FOR UNSETTLED WEATHER FOR NEXT WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
ORZ029>031.
CA...NONE.
PZ...GALE WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ350-370.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 5 PM PDT MONDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT MONDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 5 PM PDT MONDAY FOR
PZZ376.
GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
PZZ370.
HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR PZZ370.
SK/JLHazardous weather outlook, Sep 25, 2:54 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PDT SUN SEP 25 2011 ORZ029>031-260000- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 254 AM PDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FREEZE WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZE WATCH CONTINUES THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Sep 25, 6:05 AM PDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
605 AM PDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM NON-TSTM WND GST 2 NE SEIAD VALLEY 41.86N 123.16W
09/25/2011 E45 MPH SISKIYOU CA TRAINED SPOTTER
AT 0150 RIDGE TOP WINDS WERE HOWLING ACROSS THE VALLEY.
BY 0330 THERE WERE WIND GUSTS TO 45 MPH AT THE SPOTTER
LOCATION. LIGHT RAIN SHOWERS FOLLOWED AND ARE STILL
OCCURING AT 0551.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:42 PM PDT | Gale Warning | MFR | 16 hr | |
| Sep 24, 6:42 PM PDT | Hazardous Seas Warning | MFR | 51 hr | |
| Sep 25, 2:39 AM PDT | Freeze Watch | MFR | Klamath, Lake | 7 hr |
| Sep 25, 3:24 AM PDT | Small Craft Advisory for Winds | MFR | 43 hr | |
| Sep 25, 9:40 AM PDT | Freeze Warning | MFR | Klamath, Lake | 22 hr |
| Sep 25, 10:25 AM PDT | Small Craft Advisory for Winds | MFR | 4 hr | |
| Sep 25, 2:53 PM PDT | Gale Warning | MFR | 28 hr | |
| Sep 25, 2:53 PM PDT | Small Craft Advisory for Winds | MFR | 17 hr |
Nearby
Frost Advisories in California, 2011Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.